Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2007, 8:12 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 21, 2007, 9:01 PM CDT
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 220112
SVRMKX
WIC049-111-220215-
/O.NEW.KMKX.SV.W.0029.070622T0112Z-070622T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
812 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 915 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SPRING
GREEN TO 8 MILES SOUTHWEST OF SPRING GREEN TO 12 MILES WEST OF
DODGEVILLE AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING GREEN BY 820 PM CDT...
DODGEVILLE BY 845 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4346 9018 4319 9015 4316 9037 4285 9038
4286 8987 4320 8988 4336 8971
$$
FOWLE3 follow-up statements
000
WWUS53 KMKX 220126
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
826 PM CDT THU JUN 21 2007
WIC049-111-220215-
/O.CON.KMKX.SV.W.0029.000000T0000Z-070622T0215Z/
SAUK-IOWA-
826 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR IOWA AND SOUTHERN SAUK COUNTIES...
AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SPRING GREEN...OR
ABOUT 12 MILES NORTH OF DODGEVILLE...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF RIDGEWAY BY 835 PM CDT...
BARNEVELD BY 840 PM CDT...
LAT...LON 4346 9018 4319 9015 4316 9037 4285 9038
4286 8987 4320 8988 4336 8971
$$
CRAVEN000
WWUS53 KMKX 220144
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT THU JUN 21 2007
WIC111-220154-
/O.CAN.KMKX.SV.W.0029.000000T0000Z-070622T0215Z/
SAUK-
844 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY IS CANCELLED...
THE STORM HAS MOVED SOUTH AND EAST OF THE COUNTY.
LAT...LON 4315 9006 4317 9019 4316 9037 4285 9038
4286 8987 4319 8984
$$
WIC049-220215-
/O.CON.KMKX.SV.W.0029.000000T0000Z-070622T0215Z/
IOWA-
844 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR IOWA COUNTY...
AT 839 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MOUNT
HOREB TO 7 MILES SOUTHWEST OF MINERAL POINT...MOVING SOUTHEAST AT 30
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLLANDALE BY 855 PM CDT...
LAT...LON 4315 9006 4317 9019 4316 9037 4285 9038
4286 8987 4319 8984
$$
CRAVEN000
WWUS53 KMKX 220201
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CDT THU JUN 21 2007
WIC049-220210-
/O.CAN.KMKX.SV.W.0029.000000T0000Z-070622T0215Z/
IOWA-
900 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE AS IT MOVES INTO
LAFAYETTE AND GREEN COUNTIES. WIND GUSTS OF 40 TO 50 MPH REMAIN
POSSIBLE...WHICH COULD BLOW DOWN TREE LIMBS OR A STRAY TREE.
LAT...LON 4315 9006 4317 9019 4316 9037 4285 9038
4286 8987 4319 8984
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:46 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 2:46 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT THU JUN 21 2007 .SHORT TERM... MAIN CONCERN IS ON SEVERE WEATHER POTENTIAL. VERY UNSTABLE LIFTED INDEXS NEAR MINUS 10 OVER NORTH CENTRAL IOWA IN MOIST UNSTABLE AIRMASS SOUTH OF BOUNDARY. NOCTURNAL CONVECTION PUSHED BOUNDARY WELL WEST INTO EASTERN IA AND WEST CENTRAL IL. ACTUAL CLOUDS ON BOUNDARY HAVE DISSIPATED BUT LACK OF CU SEEN IN MORE STABLE AIRMASS. LITTLE IN WAY OF SURFACE BASED MOIST CONVECTION EXPECTED. HOWEVER MODERATE ELEVATED INSTABILITY IS STILL PRESENT OVER SOUTH CENTRAL WI. LOCAL 4 KM WRF4 BASED OFF 06Z GFS IS HANDLING CURRENT THUNDERSTORM TRENDS THE BEST. THIS TAKES ELEVATED CONVECTION OVER SOUTHERN MN INTO MUCH OF SOUTH CENTRAL WISCONSIN WITH WEAKENING CONVECTION OVER THE THE SOUTHWEST HALF OF SOUTHEAST WISCONSIN TONIGHT. THE WRF4 TAKES THE MCS OVER NORTHEAST IA AND DRIVES IT SEWARD JUST SOUTHWEST OF OUR FORECAST AREA. THIS IS THE MCS WHICH WILL HAVE THE GREATEST SEVERE POTENTIAL. GOES SATELLITE DERIVED LI-S SHOW A STRONG LI GRADIENT WITH -7 OVER PORTIONS OF SOUTH CENTRAL WI TO PLUS 7 OVER THE FAR SOUTHEAST. IN ADDITION GOES SATELLITE DERIVED PRECIPITABLE WATER ALSO SHOW A STRONG GRADIENT WITH 1.5 OVER PORTIONS OF SOUTH CENTRAL WI TO AROUND 0.75 NEAR SHEBOYGAN. CI FROM UPSTREAM CONVECTION IS OVERSPREADING THE AREA WHICH WILL SHIELD THE VALUES OVER THE WESTERN HALF OF THE FORECAST AREA. 1757 Z MODIS SEA SURFACE TEMPS SHOW VERY COOL WATERS ALONG THE WESTERN SHORE OF LAKE MI...WITH ONLY LOWER 50 TEMPS. THIS WILL ADD TO THE LAKE SHORE COOLING...AND INLAND TEMPERATURE GRADIENT. THIS FROM PREVIOUS UPWELLING. NOW WITH WINDS OUT OF THE EAST...EXPECT THESE WATERS TO WARM A LITTLE. JUST BEFORE CI PUSHED EAST WAS ABLE TO GET GOES SOUNDER FROM JUST SOUTH OF THE IL BORDER WITH LI OF -4 WITH 2.3 OVER SHEBOYGAN. SOUNDING SHOWS ANY SHOWERS OVER THE SHEBOYGAN THIS EVENING WOULD BE FROM DYING UPSTREAM CONVECTION...AND DRY LOW AND MID LEVELS WOULD EVAPORATE THESE RATHER QUICKLY. PREFER GFS FOR CONVECTIVE POTENTIAL FRIDAY AND FRIDAY NIGHT. GFS HAS SURFACE BOUNDARY AND CONVECTIVE INITIATION FARTHER SOUTH THAN THE NAM AND U.W. CRAS MODEL. AS SUCH WILL HAVE POPS LOWER THAN NAM MOS POPS. .LONG TERM... UPPER RIDGE BUILDS OVER THE NORTHERN PLAINS WITH A NORTHWEST FLOW OVER WISCONSIN FOR MUCH OF THE WEEKEND. BY WEDNESDAY JET BECOMES MORE ZONAL...INCREASING MOIST CONVECTION POTENTIAL AS BOUNDARY GETS CLOSER. NOSE OF WEAK LOW LEVEL JET IMPACTS THE AREA ON MONDAY. FOR NOW WILL KEEP DRY FORECAST...BUT WILL HAVE TO WATCH MODEL TRENDS ON THIS. && .AVIATION...CURRENT SHOWERS AND STORMS OVER MAINLY SOUTH CENTRAL WISCONSIN SHOULD CONTINUE TO AFFECT THE AREA AROUND KMSN THIS AFTERNOON...AS SLOW MOVING SURFACE AND 850MB CONVERGENT BOUNDARY SAGS TO THE SOUTHWEST. SO WILL CARRY VCTS THERE TROUGH THE AFTERNOON AND INTO THE EVENING. ALSO...MESOSCALE MODELS POINTING AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA FOR BEST CHANCE FOR MCS TONIGHT...AS BOUNDARY SAGS INTO THAT AREA. STILL...WILL CARRY TEMPO FOR THUNDER AND MVFR VISIBILITIES AT KMSN INTO THE EARLY EVENING...AS KMSN MAY BE ON FAR EASTERN END OF MCS. MAY HAVE TO EXTEND THIS IN LATER TAFS. WILL MAINTAIN VFR CONDITIONS FOR LATER TONIGHT AND FRIDAY FOR NOW...UNTIL HIGHER CONFIDENCE CAN BE ATTAINED ON CONVECTION PLACEMENT AND TIMING. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/WOOD
Hazardous weather outlook, Jun 21, 4:24 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 PM CDT THU JUN 21 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 424 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA ARE EXPECTED TO MOVE ACROSS SOUTHWEST WISCONSIN AND EASTERN IOWA TONIGHT...AS A FRONTAL BOUNDARY SLOWLY MOVES INTO THAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...SOUTHWEST OF A REEDSBURG...TO SUN PRAIRIE...TO PALMYRA...TO KENOSHA LINE. THE MAIN HAZARDS WOULD BE DAMAGING WINDS TO 60 MPH...AND LARGE HAIL TO ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. THE CHANCES OF SEVERE WEATHER DECREASE TO THE EAST AND NORTH OF THIS LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-221030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 424 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. GUSTY WINDS TO 30 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN MONDAY NIGHT THROUGH THURSDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 21, 7:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 709 PM CDT THU JUN 21 2007 WIZ056-062-063-067-068-220215- SAUK-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... DARLINGTON...MONROE 709 PM CDT THU JUN 21 2007 ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL MIDNIGHT CDT... NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN. THESE STORMS ARE GENERALLY PUSHING SOUTHEAST AROUND 15 MPH. AT 709 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED THE STRONGEST STORMS WERE LOCATED ACROSS SAUK...WESTERN DANE...AND IOWA COUNTIES. HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS. BORGHOFF
Local storm report, Jun 21, 7:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
717 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG MADISON 43.08N 89.39W
06/21/2007 DANE WI LAW ENFORCEMENT
TREE BRANCHES DOWN IN THE CITY OF MADISON.
0713 PM HAIL 5 ESE CROSS PLAINS 43.09N 89.55W
06/21/2007 M0.50 INCH DANE WI LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY LAW ENFORCEMENT ON HIGHWAY 14.
&&
BORGHOFFLocal storm report, Jun 21, 7:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 3 S CROSS PLAINS 43.07N 89.65W
06/21/2007 M0.75 INCH DANE WI STORM CHASER
3/4 INCH HAIL MEASURED WITH ESTIMATED 55 MPH WIND GUSTS.
&&
BORGHOFFSpecial weather statement, Jun 21, 7:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 740 PM CDT THU JUN 21 2007 WIZ046-047-051-052-056>060-062>072-220200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 740 PM CDT THU JUN 21 2007 ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL MIDNIGHT CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN. THESE STORMS ARE GENERALLY PUSHING SOUTHEAST AROUND 20 MPH. AT 740 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED THE STRONGEST STORMS WERE LOCATED ACROSS SAUK...WESTERN DANE...AND IOWA COUNTIES. HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STRONGEST STORMS. DUE TO THE SLOW MOVING NATURE OF THESE STORMS...FLOODING OF URBAN AND LOW LYING AREAS IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADWAYS ACROSS SOUTHEAST WISCONSIN...THE ATMOSPHERE REMAINS COOL AND STABLE. THEREFORE...THE SEVERE THREAT AROUND THE MILWAUKEE METRO AREA IS MINIMAL...ALTHOUGH A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS IF YOU LIVE IN SOUTH CENTRAL WISCONSIN. BORGHOFF
Local storm report, Jun 21, 7:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST 2 E MOUNT HOREB 43.01N 89.69W
06/21/2007 E50 MPH DANE WI STORM CHASER
&&
BORGHOFFNearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.